Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anxiety and Stress Disorders

Stopping lexapro after only 12 days

01/22/2009

Question:

My daughter started on lexapro 12 days ago and we have noticed some quite bizarre behaviour (punching holes in her wall for instance) so I did not give her a pill today. Can I just stop giving it to her since she has only been on it 12 days? or do I still have to taper. I want her off this med now. thanks.

Answer:

Holding medication (in this case Lexapro) acutely if you suspect an adverse reaction is usually the correct thing to do. You must however talk to the prescribing physician directly as soon as possible to decide on whether an alternative treatment(s) needs to be considered instead on just continuing to not give any medication at all.

Consider that a physician decided that medication was indicated for your daughter originally and might still be significantly helpful despite the difficulty with Lexapro.

For more information:

Go to the Anxiety and Stress Disorders health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Formerly:
Introductory Clinicxal Psychopharamcology
Advanced Clinical Psychopharmacology
Clinical Pharmacokinetics
Clinical Therapetics
College of Medicine
The Ohio State University